Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2012, 4:17 PM EDT for Franklin County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 1, 2012, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WWUS82 KRAH 012017
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED AUG 1 2012
NCZ008-009-026-012115-
FRANKLIN-GRANVILLE-VANCE-
417 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 515 PM EDT...
AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KITTRELL...OR ABOUT 9 MILES SOUTH OF HENDERSON...MOVING SOUTHEAST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INGLESIDE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3614 7805 3609 7808 3592 7835 3593 7835
3594 7839 3598 7844 3607 7868 3608 7873
3612 7877 3632 7843
TIME...MOT...LOC 2017Z 307DEG 4KT 3620 7841
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:27 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 1, 3:27 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 327 PM EDT WED AUG 1 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST INTO THE CAROLINAS THROUGH THURSDAY. UPPER LEVEL HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 325 PM... IN BROAD LARGE SCALE ASCENT AHEAD OF A MID-UPPER TROUGH AXIS OVER EAST-CENTRAL NC...INITIAL STORMS OVER THE COASTAL PLAIN SEEMED TO HAVE BEEN FOCUSED ALONG A DIFFERENTIAL HEATING BOUNDARY AT THE EDGE OF MVFR RANGE CLOUD COVER OVER THE COASTAL PLAIN EARLIER THIS MORNING...WHICH WAS FURTHER ENHANCED BY A SMALL AREA OF MID LEVEL CLOUDS THAT HAVE SINCE DISSIPATED. THIS RELATIVELY SLOW MOVING ACTIVITY SHOULD CONTINUE TO PERCOLATE ALONG OUTFLOW OVER THE COASTAL PLAIN DURING THE NEXT COUPLE OF HOURS. MEANWHILE...ADDITIONAL MORE WIDELY SCATTERED STORMS HAVE DEVELOPED WITHIN AN INSTABILITY AXIS CHARACTERIZED BY AROUND 2500 J/KG OF MLCAPE OVER THE PIEDMONT... WHERE TEMPERATURES WARMED MORE READILY THAN AREAS AFFECTED BY THE AFOREMENTIONED CLOUDS IN THE EAST. THESE STORMS...HOWEVER...HAVE STRUGGLED TO ATTAIN MUCH DEPTH LIKELY DUE TO BOTH DRY AIR ENTRAINMENT AND DNVA TO THE WEST OF THE MID-UPPER TROUGH AXIS. THESE STORMS...AND MORE LIKELY ONES SPREADING SOUTHEASTWARD FROM WESTERN NC...MAY GROW IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON AND EVENING HOURS OWING TO THE APPROACH OF AN UPSTREAM MID-UPPER IMPULSE OVER NE KENTUCKY. IF STORMS INDEED ARE ABLE TO OVERCOME THE DRY AIR ALOFT...THE DRY AIR AND ASSOCIATED DCAPE WOULD ENHANCE THE LIKELIHOOD OF DOWNDRAFT ACCELERATIONS AND RESULTANT THREAT OF ISOLATED DAMAGING WINDS. THE PRESENCE OF THE TROUGH ALOFT AND ASSOCIATED UNSEASONABLY LOW FREEZING LEVELS BETWEEN 12 AND 14 THOUSAND FEET FROM WEST TO EAST ALSO SUGGESTS SOME SMALL TO MARGINALLY SEVERE HAIL WILL BE A THREAT. WHILE Q-G FORCING FOR ASCENT AHEAD OF THIS FEATURE SHOULD IMPROVE STEADILY AS THE IMPULSE AMPLIFIES ACROSS THE CENTRAL APPALACHIANS THROUGH EARLY THU...PRESENT INDICATIONS ARE THAT NOCTURNAL COOLING AND ASSOCIATED CINH WILL LIKELY PROVE TOO GREAT TO OVERCOME TO SUSTAIN CONVECTION PAST MIDNIGHT...UNLESS STORM COVERAGE TO THE NORTHWEST BECOMES GREAT ENOUGH FOR STRONGER AGGREGATE OUTFLOW AND ASSOCIATED LOW LEVEL FORCING. LOWS WITHIN A COUPLE OF DEGREES OF 70. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 150 PM... SHORT WAVE NORTH OF THE OHIO VALLEY THIS AFTERNOON WILL DROP INTO THE NORTH CAROLINA MOUNTAINS TONIGHT AND CROSS CENTRAL NORTH CAROLINA DURING THE MORNING HOURS. NO SIGNIFICANT LOW LEVEL FORCING AND PRECIPITABLE WATERS PERHAPS AS LOW AS 1.25 INCHES. THE SHORT WAVE IS FORECAST TO BE STRONG ENOUGH TO WARRANT A RISK FOR ISOLATED THUNDERSTORMS DURING THE MORNING... WITH NORTHEAST PARTS LEAST LIKELY TO SEE RAIN. SOME SUBTLE MODEL DIFFERENCES IN PLACEMENT OF A WEAK SURFACE TROUGH FOR THE AFTERNOON. SOMEWHAT HIGH...DRY INVERTED VEE... MIXING HEIGHTS ACROSS THE NORTHWEST WILL LIMIT OR ELIMINATE CONVECTION THERE. WITH LITTLE WEAK WINDS AND ONLY HEATING AS A SIGNIFICANT CONVECTIVE TRIGGER... SEE NO MORE THAN SLIGHT RAIN CHANCES... MAINLY NEAR AND EAST OF HIGHWAY ONE. SEE LITTLE REASON FOR CONVECTION TO PERSIST PAST THE EARLY EVENING AND THE MAJORITY OF THE NIGHT TIME HOURS THROUGH THIS ENTIRE FORECAST PERIOD SHOULD BE DRY. MID LEVEL WINDS INCREASE SUBTLY FRIDAY BUT STILL UNDER FIFTEEN KNOTS. RAIN CHANCES CONTINUE TO LOOK SMALLEST NORTHWEST WHERE DRYNESS ABOVE 12000 FEET IS GREATEST. RAIN CHANCES MINIMALLY HIGHER THAN THURSDAY... BUT STILL NO MORE THAN ONE IN FIVE. THE PRESSURE GRADIENT ALOFT INCREASES OVER NORTH CAROLINA AS HIGH PRESSURE OFFSHORE BUILDS AS A LOW NORTH OF THE GREAT LAKES DEEPENS AND MOVES EAST. PRECIPITABLE WATERS PERHAPS EXCEEDING 1.75 INCHES WITH AVERAGE INSTABILITY AND POTENTIAL ENERGY AVAILABLE. RAIN CHANCES SATURDAY AFTERNOON NOT FAR FROM CLIMATOLOGY... AT ABOUT ONE IN FIVE NORTHWEST TO ONE IN THREE SOUTHEAST. 1000 TO 850 MILLIBAR THICKNESSES FOR THIS PERIOD NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW SUIT. MODELS INDICATE A SLIGHT DIP SATURDAY AFTERNOON... LIKELY IN RESPONSE TO MORE CLOUDINESS THAN THURSDAY OR FRIDAY. OVERNIGHT LOW TEMPERATURES UPPER 60S TO LOWER 70S. AFTERNOON HIGH TEMPERATURES MOSTLY LOWER 90S... EXCEPT UPPER 80S TO LOWER 90S SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 1055 AM WEDNESDAY... FOLLOWING THE ECMWF ENSEMBLE MEAN AND GEFS MEAN AS PREFERRED BY HPC... EXPECT THIS TO BE A VARIABLE CLOUDY AND HUMID PERIOD WITH HIGH AND LOW TEMPERATURES RUNNING WITHIN A DEGREE OR TWO OF SEASONAL NORMALS. A NORTHERN STREAM MID LEVEL TROUGH OVER EASTERN ONTARIO AND THE GREAT LAKES EARLY SUNDAY SLIDES EASTWARD ACROSS SE CANADA AND THE SAINT LAWRENCE VALLEY AND NORTHEAST STATES THROUGH MONDAY...BRINGING ITS ASSOCIATED COLD FRONT EAST TOWARD THE APPALACHIANS ON SUNDAY... THEN ALLOWING IT TO STALL ON MONDAY AS THE WAVELENGTH TO OUR NORTH BROADENS AND DEAMPLIFIES A BIT. ATLANTIC RIDGING PRECEDING THIS TROUGH SHOULD HELP SUPPRESS MOST DEEP CONVECTION OVER CENTRAL NORTH CAROLINA SUNDAY (AND PERHAPS INTO MONDAY IF THE SLOWER ECMWF IS CORRECT)... ALTHOUGH THE LOW LEVEL ONSHORE DIRECTED FLOW SOUTHEASTERLY AND SOUTHERLY FLOW AND ABOVE NORMAL PRECIPITABLE WATER IN PLACE MAY PROMOTE PATCHY SHOWERS OVER THE AREA ON SUNDAY. THE CHANCE OF SHOWERS AND STORMS IS LIKELY TO INCREASE ON MONDAY AS THE SURFACE FRONT HOLDS UP JUST TO OUR NORTHWEST WITH THE SOUTHERN REACHES OF THE DAMPENING AND DEPARTING TROUGH SHIFTING OVERHEAD... YIELDING A SUBTLE WEAKNESS IN MID LEVEL HEIGHTS OVER THE AREA... EXTENDING FROM OFF THE MID ATLANTIC COAST THROUGH THE CAROLINAS AND INTERIOR SOUTHEAST. AS THE MODELS DEPICT THE MID LEVEL TROUGH RELOADING WITH FALLING HEIGHTS OVER MANITOBA/ONTARIO/HUDSON BAY TUESDAY INTO WEDNESDAY... THIS MID LEVEL WEAKNESS ALOFT IS LIKELY TO HOLD IN OUR VICINITY THROUGH AT LEAST WEDNESDAY. THE COMPARATIVELY COOL SURFACE HIGH THAT BECOMES CENTERED OVER THE LOWER GREAT LAKES BY LATE MONDAY APPEARS UNLIKELY TO POSSESS ENOUGH DENSE AIR TO PUSH THE SURFACE FRONT FULLY THROUGH OUR AREA... AND THIS SHOULD RESULT IN A SLOW WEAKENING AND DISSIPATION OF THE BROAD DIFFUSE SURFACE FRONT THROUGH MIDWEEK... VERY TYPICAL OF SUMMERTIME FRONTAL BEHAVIOR IN THIS REGION. WITH PRECIPITABLE WATER EXPECTED TO HOLD ABOVE NORMAL... IN THE 1.6 TO 2.0 INCH RANGE... WE SHOULD SEE MORE CLOUDS THAN SUN AND DAILY SCATTERED AFTERNOON THROUGH EVENING THUNDERSTORMS... WITH LITTLE OPPORTUNITY TO PROVIDE SPECIFICITY REGARDING TIMING AND LOCATION GIVEN THE DAMP AND LOW SHEAR PATTERN AND THE ABSENCE OF STRONG LARGE SCALE FORCING FOR ASCENT. STATISTICAL GUIDANCE AND MODEL-PROJECTED THICKNESSES SUPPORT TEMPERATURES CLOSE TO NORMAL... WITH LOWS IN THE UPPER 60S TO LOWER 70S... AND HIGHS IN THE UPPER 80S TO LOWER 90S EACH DAY. -GIH && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 210 PM... SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WEST OF INTERSTATE 95 AT THIS TIME... WITH ISOLATED SHOWERS NEAR AND EAST OF HIGHWAY 501. THE WESTERN PIEDMONT REMAINS LEAST LIKELY TO SEE RAIN THIS AFTERNOON. SHOWERS MAY PERSIST OR DEVELOP LATE TONIGHT WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST. MOSTLY MVFR FOG TONIGHT... PERHAPS BEFORE MIDNIGHT EAST AND VICINITY OF INTERSTATE 95... WHERE SCATTERED LOW STRATUS CLOUDS POSSIBLE. CONVECTION AGAIN POSSIBLE WEDNESDAY AFTERNOON. AFTERNOON STORMS AND EARLY MORNING STRATUS OR FOG WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF STORMS EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...MWS SHORT TERM... LONG TERM...HARTFIELD AVIATION...
Hazardous weather outlook, Aug 1, 10:23 AM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1023 AM EDT WED AUG 1 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1023 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND INTO THIS EVENING OVER THE PIEDMONT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 3:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT WED AUG 1 2012
NCZ043-078-012015-
WAYNE-WILSON-
314 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE AND WILSON COUNTIES
THROUGH 415 PM EDT...
AT 314 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LUCAMA...OR ABOUT 20 MILES SOUTH OF NASHVILLE...MOVING WEST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUCAMA.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3560 7777 3557 7782 3548 7782 3539 7785
3548 7803 3553 7810 3559 7807 3560 7812
3579 7803 3572 7772
TIME...MOT...LOC 1914Z 070DEG 3KT 3568 7798
ELLISSpecial weather statement, Aug 1, 3:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED AUG 1 2012
NCZ011-028-012015-
EDGECOMBE-HALIFAX-
339 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HALIFAX AND
NORTHWEST EDGECOMBE COUNTIES THROUGH 415 PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ENFIELD...OR ABOUT 13 MILES SOUTH OF HALIFAX...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ENFIELD AND RURAL
LOCATIONS SEVERAL MILES TO THE SOUTHEAST OF ENFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3615 7749 3603 7759 3611 7771 3614 7771
3620 7765
TIME...MOT...LOC 1936Z 287DEG 4KT 3614 7763
77Special weather statement, Aug 1, 3:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED AUG 1 2012
NCZ011-012100-
HALIFAX-
355 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN HALIFAX COUNTY
THROUGH 500 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TILLERY...OR ABOUT 8 MILES SOUTHEAST OF HALIFAX...MOVING SOUTHEAST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... TILLERY... SCOTLAND
NECK... AND LOCATIONS ALONG HIGHWAY 561 ACROSS EASTERN HALIFAX
COUNTY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3608 7731 3604 7736 3621 7767 3637 7756
3637 7755 3634 7757 3631 7756 3633 7744
3627 7741 3624 7737 3622 7738 3619 7731
3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1953Z 297DEG 4KT 3625 7748
77Special weather statement, Aug 1, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED AUG 1 2012
NCZ008-009-026-012115-
FRANKLIN-GRANVILLE-VANCE-
417 PM EDT WED AUG 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS VANCE...GRANVILLE AND
FRANKLIN COUNTIES THROUGH 515 PM EDT...
AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KITTRELL...OR ABOUT 9 MILES SOUTH OF HENDERSON...MOVING SOUTHEAST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INGLESIDE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3614 7805 3609 7808 3592 7835 3593 7835
3594 7839 3598 7844 3607 7868 3608 7873
3612 7877 3632 7843
TIME...MOT...LOC 2017Z 307DEG 4KT 3620 7841
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:11 AM EDT | Special Weather Statement | RAH | Anson | 49 min |
| Aug 1, 1:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 28 min |
| Aug 1, 3:14 PM EDT | Special Weather Statement | RAH | Wilson | 61 min |
| Aug 1, 3:39 PM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Aug 1, 3:55 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Aug 1, 4:20 PM EDT | Areal Flood Advisory | RAH | Halifax | 42 min |
| Aug 1, 4:38 PM EDT | Special Weather Statement | RAH | Edgecombe | 22 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 50 min |
| Aug 1, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 56 min |
| Aug 1, 5:29 PM EDT | Special Weather Statement | RAH | Vance | 46 min |
| Aug 1, 5:52 PM EDT | Special Weather Statement | RAH | Anson | 38 min |
| Aug 1, 5:56 PM EDT | Areal Flood Advisory | RAH | Vance | 61 min |
| Aug 1, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 12 min |
| Aug 1, 6:14 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Aug 1, 6:32 PM EDT | Areal Flood Advisory | RAH | Granville, Wake | 54 min |
| Aug 1, 6:37 PM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Aug 1, 7:23 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.